Get E-Book on COVID-19

Q. Got skin whitening as a side effect of Gleevec. Will this go away?

Answered by
Dr. Prasad Eswaran
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 18, 2016 and last reviewed on: May 12, 2020

Hi doctor,

I have CML-CP. I am on Gleevec for the last one year. My query is about the skin whitening as it has turned too white. Will this side effect go away?

Dr. Prasad Eswaran

Hematology Medical Oncology Pain Medicine Radiotherapy
#

Hi,

Welcome to icliniq.com.

  • Skin whitening is technically called hypopigmentation. This is the usual side effect of Gleevec (Imatinib) and usually harmless.
  • Usually, it is reversible once the drug is stopped. However, evidences for stopping the drug are limited and no consensus exists on drug cessation when cured of CML (chronic myeloid leukemia).
  • I would suggest you to consult an oncologist about drug cessation if you are in complete molecular remission as evaluated by BCR-ABL test and completed a minimum of five to eight years of therapy.

For further information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist


Was this answer helpful?

 | 

Related Questions:
How to manage side effect of Veenat in CML patient?
From the attached investigations, kindly explain the condition of the patient.
Got skin whitening as a side effect of Gleevec. Will this go away?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Should I be prepared for any other tests to check my blood cell levels?

Query: Hi doctor, I am a 35 year old female. I have hypothyroidism and I am on Synthyroid. Overall, I am healthy. I exercise daily and do not smoke. I have a 15 month old toddler. Throughout my pregnancy, my blood work showed an elevated WBC, but they are under 15 k/mL. They just assumed it was due to bein...  Read Full »

What are the reasons for high platelet count?

Query: Hi doctor, I am a 46 year old diabetic female. My platelet count is high at 9 lakhs in routine CBC. My iron is normal. My USG showed hepatosplenomegaly and PBS showed microcytic hypochromic anisocytosis. What shall I do now?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.